Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

New Medication For Peripheral Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

re: peripheral neuropathy

I too have had horrible experiences with neuropathy. The same meds now helping, however a new neuro doctor put me on cymbalta because it is being used by diabetic patients who have neuropathy. I am so amazed how this med has worked for me! The...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
Thanks for your post. I have not yet used this medication but have heard of others who have had positive experiences. Lamictal is another medication that has helped.DW... Read more »

peripheral neuropathy...

Hi Doc.How common is PN in the first 2-3 years of infection?both...1) as a side effect of the medications I may be onand 2) due to the HIV virus aloneAre the new drugs in the pipeline shown to have less side effects when it comes to PN?...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Peripheral neuropathy is not very common early in HIV disease but becomes much more common as progression to AIDS occurs. Antiretrovirals (especially stavudine, didanosine and zalcitabine) are associated with peripheral neuropathy and rates are... Read more »

peripheral neuropathy...

Hi Doc.How common is PN in the first 2-3 years of infection?both...1) as a side effect of the medications I may be onand 2) due to the HIV virus aloneAre the new drugs in the pipeline shown to have less side effects when it comes to PN?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There are numerous neurologic problems due to HIV that run a wide spectrum (from brain involvement= encephalitis to peripherap nerves problems). Usualy when one asks about neuropathy that implies peripheral neuropathy. Although a small percentage... Read more »

Peripheral neuropathy

I have been positive since 1985 I had Toxo in 97 and started taking meds.. due to side effects I quit meds for three years Im now back on 5 mo. ts had dropped to 57 vl sky high.... I haven't seen my most recent labs but I know Im feeling...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Autonomic neuropathy can occur due to HIV infection (usually in pxs with history of very low CD4 counts) and is often difficult to manage. I have not had much like with drugs like Neurontin for autonomic neuropathy but sometimes a focused... Read more »
Connect With Others

Peripheral Neuropathy

Posted by Anonymous, 1 Reply
dear jackie blue,
my doctor says that i have Peripheral Neuropathy,but my elizer test is still neg at 8-9months.
should i need to keep testing until one year....
as im very stressed out.i recently took dna pcr to try to end all of this... Read more »

Peripheral Neuropathy - L-Carnetine

Posted by Anonymous, 3 Replies
Greetings! Just thought I would post the following info, it is based strictly on my personal experience and is not a recommendation.

I am a long-term survivor(21 years) and in general good health. Last year I successfully complete a course of Chemo... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »